Share Facebook
Crohn's Disease Forum » Treatment » Medicated enemas-pain?


03-16-2017, 08:48 AM   #1
lookame
Senior Member
 
lookame's Avatar
 
Join Date: Jun 2011
Location: Columbus, Ohio

My Support Groups:
Medicated enemas-pain?

So I'm technically in clinical remission aside from a smal spot at the end of my colon which is still bleeding (although it's only when I don't get my infusion when I need it). I was prescribed medicated enemas. I took my first one last night and this morning I seem to be using the bathroom more, there's an increase in blood and there's some discomfort/pain on my left side. Is this normal? Will these things go away as that area gets more and more healed or is this something I should contact my Gi over?
03-16-2017, 09:38 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I am not sure but you may want to contact your doctor.

__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
03-18-2017, 02:02 PM   #3
Bufford
Senior Member
 
Join Date: Dec 2015
Location: Northwestern Ontario

My Support Groups:
One thing about enemas is to go slow when injecting them. If you go too fast it can stretch and stress the rectal area and cause fissures to pull open and cause inflammation and bleeding.
03-18-2017, 02:17 PM   #4
woops!
Senior Member
 
Join Date: Apr 2010
Location: Virginia
Stick the enema bottle under your arm pit for 15 min before using so it isn't cold. Also make sure you squeeze the air out of the bottle before using. You may be having a reaction to the med, I would touch base with your Dr. just to let them know.
__________________
Wherever you be.... let the wind blow free!
03-18-2017, 03:15 PM   #5
lookame
Senior Member
 
lookame's Avatar
 
Join Date: Jun 2011
Location: Columbus, Ohio

My Support Groups:
I sent an email to them on Thursday and haven't heard back yet. Iwhen I injected it on Weds night it didn't feel bad, maybe a little full but I didn't feel the need to evacuate it like a fleets enema. The next morning I felt like I would during a flare, achy in my left lower quad and a little like I wasn't emptying my bowels (only not as bad as I would a flare) it did go away around non and I no longer needed to use the bathroom. I was sort of wondering if it was washing out some of the blood and gunk in the area since I know that area has been very difficult to heal. I'm planning on doing a second one tonight after I take a bath (I've been incredibly stressed today and baths help) hopefully it'll be better tonight/tomorrow
03-18-2017, 06:19 PM   #6
cmack
Senior Member
 
cmack's Avatar
 
Join Date: Aug 2014
Location: British Columbia

My Support Groups:
lookame,

I agree that you should consult the doc. I hope you feel better soon. I have never liked enemas(who would?) Sometimes enemas made me hurt inside too.

Best wishes,

cmack
03-18-2017, 08:44 PM   #7
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Lookame....what is in the enema......is it a steroid one? In this case it should heal the area.since it makes it worse is reason to get in touch with the docs about it....and I would stop using it till the docs know what is happening
.Feel better soon
03-18-2017, 09:07 PM   #8
lookame
Senior Member
 
lookame's Avatar
 
Join Date: Jun 2011
Location: Columbus, Ohio

My Support Groups:
It's the meselamine ones (I think that's how it's spelled) it's the same as the pills Lialda that I take if that helps.
03-18-2017, 10:09 PM   #9
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Well....that should be helping you...maybe it takes time to be really effective.
However if it causes symptoms to worsen then it's time to seek further advice from the docs.
Feel better
03-18-2017, 10:21 PM   #10
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Agreed
03-19-2017, 11:15 AM   #11
Bufford
Senior Member
 
Join Date: Dec 2015
Location: Northwestern Ontario

My Support Groups:
I use the mesalamine salofalk enemas to control inflammation below my stoma in the rectal area. Of all the treatments this has been the one working best for me. I take one every 3 or 4 days.

I lay down on my side on the floor, relax for a minute or so, then very gently inject enema. Most of the time I cannot inject all of it it, once it starts to feel fullness I stop. If I go any further it can stretch and cause bleeding in the area.
03-19-2017, 10:12 PM   #12
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
It is a good type of medication and as you say seems to work for you.
Sometimes these medications take time to have full effect.
It would do no harm to run it past your docs though....especially if you are feeling discomfort.
Better safe than sorry
Please keep in touch and let us know how things work out for you
03-24-2017, 12:27 PM   #13
nitty
Senior Member
 
nitty's Avatar
 
Join Date: Dec 2011
Location: United Kingdom

My Support Groups:
Sometimes enemas aren't always the best option if it is just the very end of the colon. For me, it was the last 15cm (so pretty much just rectal) and the doctor said that enemas can go too high up and miss the lower bit.

I used prednisolone suppositories for a month and they worked really well. It might be worth asking about if you're still having problems.
Reply

Crohn's Disease Forum » Treatment » Medicated enemas-pain?
Thread Tools


All times are GMT -5. The time now is 04:28 AM.
Copyright 2006-2017 Crohnsforum.com